Hepatoxicity with encephalopathy associated with aspirin therapy in rheumatoid arthritis.

Published

Journal Article

Encephalopathy secondary to aspirin-induced hepatoxicity developed in three patients with JRA. In each patient clinical and biochemical resolution occurred after discontinuing the drug, but toxicity appeared on rechallenge. Liver biopsies in two patients showed mild nonspecific changes. Acute hepatic decompensation and encephalopathy may occur as a consequence of aspirin hepatoxicity in JRA and justify sequential observations of liver function tests and salicylate levels in such patients.

Full Text

Duke Authors

Cited Authors

  • Ulshen, MH; Grand, RJ; Crain, JD; Gelfand, EW

Published Date

  • December 1, 1978

Published In

Volume / Issue

  • 93 / 6

Start / End Page

  • 1034 - 1037

PubMed ID

  • 722421

Pubmed Central ID

  • 722421

International Standard Serial Number (ISSN)

  • 0022-3476

Language

  • eng

Conference Location

  • United States